Pharmacy Questions? Ask a Pharmacist Online.
Hello and thanks very much for the question!
Although these are both antibiotics, these can actually be used together safely
Levaquin, when you start it, should be given a few hours apart from milk, dairy, calcium based antacids, and multivitamins so it can work properly
Should I stop taking the Z-pack if it's not helping the prostatitis and if my throat and ears are hurting?
take some yogurt or other cultured dairy product - maybe some lactobacillus supplement if you're lactose intolerant when using these both together
The azithromycin in the ZPAK actually lasts about 10 days after you stop using it - (very long half life) you can stop it now if you want, but I would still contact your doc about your symptoms
And, before the Z-pack, my doctor prescribed me Ciproflaxacin
Ah, yes, cipro is the usual drug of choice for prostatitis
This can take about a month or so to resolve in some cases from what I understand
After the Cipro, he prescribed the Z-pack, and now he prescribed Levaquin. He said that the prostatitis was hardto diagnose. I just feel like I'm taking too many antibiotics at once; does that matter?
This does seem like a lot of meds, but the good thing is they are all clinically appropriate for your diagnosis
You are certainly correct to ask, though, many errors are caught this way
So, I only have one more pill of the 5-pill Z-pack; should I take it or just stop it and start the Levaquin?
You can stop if you'd feel more comfortable with that.
It wouldn't hurt, but it may not do any good for you either
I would definitely tell the prescriber about your throat and ears hurting - it seems like you might be coming down with some sort of secondary infection or something... getting those while your on antibiotics may indicate there's some resistant bug there.
And if I take it and I start the Levaquin, can I take them at the exact same time, or do I need to leave a certain amount of time in between taking them?
Or it could be allergies and it's nothing
No, timing is not an issue between those meds in particular... you can swallow them in the same mouthful safely
the meds that do interact with the "quinolone" class like levaquin are those "bivalent cations" aka calcium, magnesium, etc. supplements
they have little other interactions unless you're on coumadin or have some musculoskeletal dysfunction
your doc would know to look out for those issues
Ok, yeah, those don't apply to me. I really appreciate your help.